Anti-depressants and weight gain
- 07-17-2003, 07:08 AM
So I got a new perscription, but since I have no insurance, i am kind of limited in that I will generally ask for some free samples from the doc if they are like $50 a month for 6-8 months like most anti-depressants are. So, he gave me some venlafaxine. i ve never heard of it, have any of you guys?
(venlafaxine) Known as the ingrediant for Effexor. If you don't have any insurance to cover medication, you may want to talk with the doctor about trying the much cheaper generic Tricylic antidepressants. You might also ask your Pharmacist if there are any State programs which might cover a portion of the medication cost.
I too have heard of people gaining or loseing weight with antidepressants. The typical medical reasoning: You became less depressed so either the drug helped restore your normal eating habit, or the drug helped you feel better, and you started being more active.
Some have done well with the newer SSRI's, but my first choice is to try cheaper generic Tricylic antidepressants before moving on to the much more expensive SSRI's. I personally have done well with generic Elavil myself.
I saw Serzone mentioned in the thread. A serious side effect ( I believe the liver) has been seen with Serzone, and a boxed warning was placed on Serzone. My doctor told me he was taking all his patients off Serzone except for a select few.
Wellbutrin is more of a stimulating type medication.
A drug known as Strattera was recently approved for ADD, and although not classified a class ll stimulant, the drug does produce similar effects on the human body. Althought not approved for use as an antidepressant, in my opinion I expect Eli Lilly will seek out approval for use as an antidepressant if the drug goes over well with humans for ADD, and bad side effects due not show up after wide spread market use.
Anyway, I thought I would jump im on this thread.
- 07-17-2003, 09:41 AM
Serzone is a great drug but in a FEW there have been liver issues and therefore must be watched closely the first 6 months. After that its not going to be an issue.
On Strattera they are already using it for depression although its not classified as such. My Dr. has considered it for use in my case.
10-27-2003, 06:27 PM
I know this is a dead thread, but I am taking remeron, I put on 40lbs in total while taking it....now it isn't 40lbs of fat, I have gained a lot of muscle cause I have been working out the whole time on it. When you first start taking it, for me at least, it cause my appetite to go through the roof...to give you an idea, I was never able to get full, I could eat and eat and eat and eat and never fill up.
But after your body get use to it, you lose the appetite increase.
And if people are hung up on the 40lbs, I was 130lbs when I started taking it, and I am currently 170 after a year and a half.
10-27-2003, 07:19 PM
Will most insurances cover test level tests? I'm going in for a physical soon and I would like to get them checked.Originally posted by windwords7
Swale, who is a DR. who treats men for Testosterone Deficency says that it is impossible in his opinion to treat a male for depression if they are in the lower levels of "normal" in Test count. I am getting tested this week for TRT and may have a script next week.
07-14-2013, 08:32 PM
i've heard that weight gain is common for the other ssri's but not so much for prozac as it acts as somewhat of an appetite suppressant in most people. i think i lost a little weight on prozac. one of them was bad for weight gain for me, forget which one tho
07-14-2013, 09:27 PM
You'll lose weight on Wellbutin, but I found it had a lot of unwanted side effects. Cymbalta is super clean and you will not put on weight.....
07-14-2013, 11:00 PM
Epic 10 year bump! Was this planned? because it is literally 10 years to this day lol
Serious Nutrition Solutions Representative
X-gels: Arachidonic Acid made affordable
07-14-2013, 11:26 PM
"The only good is knowledge and the only evil is ignorance." - Socrates
07-15-2013, 07:26 AM
06-03-2014, 05:33 PM
Dude...I put on about 60 pounds in less than a year on that stuff. ****ed up and it didn't just fall off when I stopped taking it either. It was probably the hardest weight to lose, ever.
Take L-tryptophan instead.
Similar Forum Threads
- By Mach .78 in forum SupplementsReplies: 10Last Post: 04-12-2006, 07:48 PM
- By bigred869 in forum BulkingReplies: 3Last Post: 04-10-2006, 09:33 PM
- By Bulking10 in forum AnabolicsReplies: 5Last Post: 11-29-2005, 05:45 PM
- By Jim Mills in forum AnabolicsReplies: 7Last Post: 06-22-2005, 11:27 AM
- By BLANE in forum Weight LossReplies: 5Last Post: 02-25-2005, 12:00 AM